'Everybody had their own connection with Ana' - Friends pay tribute to tragic teen
Friends and classmates gathered at a vigil last night to remember a teenager who died at the weekend in a suspected drugs incident.
Ana Hick (18), from Dalkey, died after collapsing outside a Dublin nightclub in the early hours of Saturday. It is feared she may have taken ecstasy tablets.
Students at the Irish Film Academy in Temple Bar, where Ana aspired to be an actor, gathered to pay tribute to their classmate who would have turned 19 today.
Academy founder Rachel Sarah Murphy recalled Ana fondly.
"She was a very positive, a very fun-loving, a very sweet young woman, with an infectious laugh," she said.
"She was one of life's beautiful people," she said.
Ms Murphy also appealed for privacy for Ana's parents, Tim and Elga, and her friends as they come to terms with her death.
Her friend an classmate Jack Nother told RTE news:
“We both started at the same time, we both started in January. We were both the youngest, and we were put together for our first scene. We hit it off straight away.
“Everybody had their own connection with Ana.
“It was always good craic being with her. She always had great stories – maybe not all of them being true – but she always had great stories. We’ll miss her being around."
Ana's remains will repose today at Quinn's of Glasthule, Glasthule Road, Dun Laoghaire, from 12pm until 3pm.
The teenager's funeral will take place at 11.30am tomorrow at the Church of the Assumption in Dalkey, with burial to follow at Shanganagh Cemetery.
Gardai are awaiting the results of a toxicology report to determine the cause of her death.
Drug treatment organisations have warned that the lives of teenagers, clubbers and festival-goers are under increased risk from more toxic forms of ecstasy now being synthesised in high-tech illegal labs in Holland.
Experts have told the Herald there are different forms of ecstasy available, but nobody can be sure what they are buying.
"The more traditional form of ecstasy contains MDMA," said Tony Duffin, of the Ana Liffey Drug Project.
"But there is now a different amphetamine around called PMMA which takes longer to act but is more toxic at lower doses.
"The danger is you would take it and then take another one because you think it's having no effect, and then you can end up in trouble.
"After the intake of a small amount of PMMA, the blood pressure and body temperature rise steeply.
"The effects can feel similar to MDMA, though less euphoric. But larger doses can lead to coma and death."
Gardai have also warned of the dangers of taking ecstasy, saying its effects are unpredictable because people metabolise it differently and mixing it with other drugs or alcohol makes it even more toxic.